MAUDE Adverse Event Report: GYRUS ACMI, INC PORP TRIAL 2.0 MM; INSTRUMENT, ENT MANUAL SURGICAL

GYRUS ACMI, INC PORP TRIAL 2.0 MM; INSTRUMENT, ENT MANUAL SURGICAL
Model Number 70131321
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant products: graft rep otologic 2.5x1.2 scm- log1948217 lot lb1195143.The device referenced in this report has not been returned to olympus for evaluation.The investigation is ongoing.The definitive cause of the user¿s experience cannot be determined at this time.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Event or Problem Description
It is reported during a tympanomastoidectomy with ossiculoplasty procedure using a gyrus titanium porp prosthesis (for the ossiculoplasty part of the surgery), the physician mistakenly implanted the temporary sizer prosthesis and not the permanent prosthesis.The metal box with different size prostheses was given to the physician.The physician picked a 2 mm prosthesis and proceeded to implant in the middle ear and completed the surgery.The physician reports not being informed during the case by either the circulator or the scrub nurse that what he had used was a temporary prosthesis.This was not discovered until the procedure was concluded and the patient was already in the recovery room.Three days later, the patient was taken back to surgery to remove the temporary implant and install the permanent implant.No additional consequences to the patient have been reported.The physician reported having used a similar prosthesis recently.However, have not used this item regularly to be aware that it comes with sizers at 2mm, 3mm, etc., and then an individual box of the appropriate size implant is opened to be used.
 
Additional Manufacturer Narrative
This report is being updated to report additional information provided by the customer and investigation findings.The device history record (dhr) for the complaint device could not be reviewed since the lot number was not provided.Olympus does not ship any device that does not meet all design and safety specifications.Event description: customer called to report that he had implanted the temporary porp implant sizer into the patient requiring another surgery to remove the temporary implant with the permanent implant.Dr.Commented that the temporary and the permanent implant were packaged together and are not color coded to distinguish the temporary compared to the permanent implant.Temporary implant sizer was implanted in the patient and additional surgery to remove the temporary implant had to performed to install the permanent implant.The device was not returned, therefore a physical inspection could not be conducted.A review of the current product packaging/labeling design was conducted by olympus design assurance and determined that it is suitable for differentiating that the device in question is not for implantation.Furthermore, product ifu also specifies that the device in question is not for implantation.Bold font on the packaging indicates that the device is not the permanent implant.An investigation was completed by the oem and determined that the porp trial is only used to select the correct size permanent implant.Olympus will continue to monitor the field performance of this device.The porp trial and the permanent implant are packaged in individual containers making the probability of the devices being packaged together unlikely.The porp trial is stainless steel and the permanent implant is titanium making them similar in color.The porp trial has a laser marked number on the top to indicate the correct implant size.The actual implant does not.Olympus will continue to monitor the field performance of this device.

Brand Name
PORP TRIAL 2.0 MM
Common Device Name
INSTRUMENT, ENT MANUAL SURGICAL
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
MDR Report Key11824932
Report Number3003790304-2021-00087
Device Sequence Number14456878
Product Code LRC
UDI-Device Identifier00821925024274
UDI-Public00821925024274
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 06/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number70131321
Device Lot NumberN/A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/19/2021
Supplement Date Received by Manufacturer06/02/2021
Initial Report FDA Received Date05/14/2021
Supplement Report FDA Received Date06/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;